Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Propecia


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 11/22/1999]
Question: Currently I am taking Propecia and supplements for bodybuilding which increase testosterone levels. My understanding is that Propcia is a finasteride which is an inhibitor to the conversion of testosterone into DHT. Am I counteracting the effects of the Propecia with supplements that increase testosterone or is Propecia a specific enough inhibitor to sort out the type of testosterone created by the supplements?

Answer: Maybe, but you wil just have to watch and see. I would really avoid supplemental testerone if you are losing hair.

[posted 08/31/1999]
Question: Are there any studies on a maintenance level of Propecia, once
a satisfactory coverage of hair has been established. I have
taken the suggested dosage of Propecia (one a day) for the past
year and now my dermatologist wants me to go to one every other
day. I don't want to lose hair again. He further suggested tha
I later try one tablet every third day. Are there studies to
support this? What would be his reasoning? I have had no
side effects that I have been aware of. I am 20 years old.
Thanks. E-mail response, please.

Answer: I'd check with the company. I'm not aware of any. Merck 800-672-6372

[posted 08/18/1999]
Question: I've been being treated for migraine/tension headaches for 5 years now. I have been taking Esgic Plus for these headaches, which are daily. Additionally, I take Inderal 160mg and Neurontin 300mg (4 times daily). My Neurologist has changed the Esgic Plus to Ultram 50mg (up to 3 times daily) just this past week and it appears to be working well. In addition to these medications for headache treatment, I just started taking Propecia for hair loss. At 37 years of age, I've noticed a decrease in ability to maintain an erection. Although I understand this is a side effect of the Propecia, could the Inderal (and/or other meds.) add to this effect? Also, the Neurontin seemed to work well the first 3 months at 900mg/day. All at once, it seemed to stop working. My dr. has bumped it up to 1200mg/day, still with no benefit. Any suggestions?

Answer: Certainly can be the Inderal-also occasionally the Propecia. Ultram is a semi-synthetic narcotic and can also do this-plus is addicting. Try to minimize the medications for a time and see if it is one med or the combo.

Propecia and Hair Loss [posted 7/22/98]
Question: Does propecia cause peripheral and facial hair loss?

Answer: Propecia has been around a while in a drug called Proscar. Now, it is being relabeled as a possible way for some men to grow hair. Hair loss is not listed as a problem in the PDR and I haven't seen it with my patients taking the drug.


Back to Drug InfoNet Home Page.

Back to Medication/Pharmaceutical main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.